Domain decomposition preconditioners for discontinuous Galerkin discretizations of compressible fluid flows

Giani, Stefano and Houston, Paul (2014) Domain decomposition preconditioners for discontinuous Galerkin discretizations of compressible fluid flows. Numerical Mathematics: Theory, Methods and Applications, 7 (2). pp. 123-128. ISSN 1004-8979

[img]
Preview
PDF - Requires a PDF viewer such as GSview, Xpdf or Adobe Acrobat Reader
Download (881kB) | Preview

Abstract

In this article we consider the application of Schwarz-type domain decomposition preconditioners to the discontinuous Galerkin finite element approximation of the compressible Navier-Stokes equations. To discretize this system of conservation laws, we exploit the (adjoint consistent) symmetric version of the interior penalty discontinuous Galerkin finite element method. To define the necessary coarse-level solver required for the definition of the proposed preconditioner, we exploit ideas from composite finite element methods, which allow for the definition of finite element schemes on general meshes consisting of polygonal (agglomerated) elements. The practical performance of the proposed preconditioner is demonstrated for a series of viscous test cases in both two- and three-dimensions.

Item Type: Article
Additional Information: First published in Numerical Mathematics: Theory, Methods, Mathematics in volume 7 issue 2, 2014, published by Global Science Press.
Schools/Departments: University of Nottingham UK Campus > Faculty of Science > School of Mathematical Sciences
Identification Number: https://doi.org/10.1017/S100489790000091X
Depositing User: Houston, Paul
Date Deposited: 26 Aug 2015 13:37
Last Modified: 14 Sep 2016 03:43
URI: http://eprints.nottingham.ac.uk/id/eprint/29668

Actions (Archive Staff Only)

Edit View Edit View